# SDR 0001856729

- Difficulty date: May 17, 2000
- Submitted: May 23, 2000
- Operation: Air carrier
- Aircraft: N629US
- Make and model: Boeing 747251F
- Aircraft serial: 22388
- Aircraft time: 71,315 hours, 16,921 cycles
- Engine: Pwa JT9D7J
- Engine time: 81,652 hours, 19,880 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Malfunctioned
- Location: Nr 4
- Stage of operation: CL
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: E, F, J, A

## Discrepancy

DURING CLIMB AT 7000 FEET, THE NR 4 ENGINE OIL QUANTITY RAPIDLY DECREASED TO ZERO WITH DROPPING OIL PRESSURE.  POWER WAS REDUCED TO IDLE WHEN THE NR 4 ENGINE FIRE WARNING ACTIVATED.  THE CREW DISCHARGED BOTH FIRE BOTTLES, DECLARED AN EMERGENCY, AND RETURNED TO ANC.  CFR VEHICLES MET THE AIRCRAFT AT THE END OF THE RUNWAY THOUGH NO FIRE SUPPRESSION WAS REQUIRED.  AFTER MULTIPLE TIRE AND BRAKE CHANGES, THE AIRCRAFT WAS TOWED FROM THE RUNWAY.  INSPECTION FOUND HEAT DAMAGE TO THE NR 4 ENGINE REQUIRING AN ENGINE CHANGE.
